It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Re: Afrin Addiction
Sep 20, 2004
Hi Johnny,

I've been using an Afrin-type spray for about 2 years. It's been almost 1 month since I've used any. While I was using it, sometimes I would get what I thought were panic attacks at night, so maybe it was a side effect of the spray. I've been using a lot of medicane to help with the congestion since I stopped using it, so even without the spray I'm kind of jittery. My advice would be to go see an ENT. I thought I could just stop using the spray by myself, but I was wrong. He gave me some oral steroids to take for 6 days and I've also been using Flonase and Astelin(antihistamine) and that combination seems to be helping a lot. Even if its not the spray causing the increase in your heart rate, you should still try to get off of the spray. It can permanently damage your nose. Good Luck!!
Re: Afrin Addiction
Feb 21, 2005
Hey Dallas Alice! Sheesh! You just never know WHO ya gonna run into on a thread, here! :D I, too, was an Afrin-addict -- about 15 years ago. I don't recall what started my stuffy nose trials, but I was squirting away 24/7 for a few years. When I did stop using the Afrin, my breathing problems seemed to go away. I still don't know if that was a coincidence???

As for a POSSIBLE REMEDY: Has anyone here tried those strips that adhere to your outer nostrils? I know that athletes use them and they are quite popular amongst skiers. I've used them to breath better at high altitudes where the air is so dry. The strips have recently been advertised on TV, promoted as "the answer to a good night's sleep" AND for snoring problems. It sounds like it may be worth a try to help get off the sniff-spray cycle.
TwinAlice (or for Dallas Alice: "Alice Alice!")





All times are GMT -7. The time now is 09:51 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!